MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI 5; VISION SIDE CART

INTUITIVE SURGICAL, INC DAVINCI 5; VISION SIDE CART
Model Number 380746-46
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to start of a da vinci-assisted surgical procedure, the customer contacted the technical support engineer (tse) and reported they experienced multiple non-recoverable faults on the system, specifically faults 170, 40068, and 307.The tse instructed the customer to perform a hard power cycle on all system components, but the faults continued to recur after the reboot.The system was unable to provide logs for further analysis.The procedure was aborted with no patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the procedure was aborted.There was no patient involvement.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the patient side cart (psc) card cage and vision side cart (vsc)common computer controller (ccc) to correct the issue.The system was tested and verified as ready for use.Isi did receive the product involved with this complaint to perform failure analysis; however, failure analysis has not completed their investigation.
 
Additional Manufacturer Narrative
The patient side cart (psc) card cage and vision side cart (vsc) ccc has been returned and evaluated by the failure analysis (fa) team.This psc cardcage was returned for failure analysis due to reported errors 170, 40068, and 307.These errors were confirmed in lighthouse system logs and successfully reproduced during testing.The visual inspection of the psc cardcage revealed no defects related to the reported issue.Two units: the cardcage-psc and the ccc vsc were returned together and tested in an in-house golden system.The system was programmed and initially started without issue.However, after approximately one hour of operation, errors 31089, 170, and 307 were triggered.An aba procedure was performed on the optic fiber cable at the ff3 location in the ccc on cardcage using the golden system: 1.A good-known optic fiber cable was installed at the ff3 location in the ccc on cardcage.The system started without issue.Power cycling was performed, and optic light levels were verified to be within the expected range.The system then ran in normal mode for two hours with no errors or abnormalities observed.2.The original optic fiber cable was reinstalled at the ff3 location in the ccc on cardcage.Errors 31089, 170, and 307 reappeared.The aba swap test confirmed that the optic fiber cable at ff3 in the ccc on cardcage is the source of the issue.Based on these findings, the root cause of the reported event was determined to be a faulty firefly fiber optic cable (ff3) in the ccc on cardcage-psc.This ccc vsc was returned for failure analysis due to reported errors 170, 40068, and 307.These errors were confirmed in lighthouse system logs and successfully reproduced during testing.The visual inspection of the ccc vsc revealed no defects related to the reported issue.The system was programmed and initially started without issue.However, after approximately one hour of operation, errors 31089, 170, and 307 were triggered.An aba procedure was performed on the optic fiber cable at the ff3 location on the ccc cardcage using the golden system: 1.A good-known optic fiber cable fiber cable was installed at the ff3 location on the ccc cardcage.The system started without issue.Power cycling was performed, and optic light levels were verified to be within the expected range.The system then ran in normal mode for two hours with no errors or abnormalities observed.2.The original optic fiber cable was reinstalled at the ff3 location on the ccc cardcage.Errors 31089, 170, and 307 reappeared.The aba swap test confirmed that the optic fiber cable at ff3 on the ccc cardcage is the source of the issue.Based on these findings, the root cause of the reported event was determined to be a faulty firefly fiber optic cable (ff3) in the ccc cardcage psc.No fault was found with this ccc vsc, and it is a non-defective (incorrect) return.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI 5
Common Device Name
VISION SIDE CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24961866
Report Number2955842-2026-22619
Device Sequence Number4992259
Product Code NAY
UDI-Device Identifier00886874119662
UDI-Public(01)00886874119662
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380746-46
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown